Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 316, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Sep 9, 2006, 2:13 PM EDT for Crawford County, Pennsylvania. It was in force for 77 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 9, 2006, 2:13 PM EDT (18:13 UTC)
- Expired
- Sep 9, 2006, 3:30 PM EDT
- In force
- 77 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Crawford County, PA
The radar
The Pittsburgh radar (KPBZ), 115 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 9, 2:37 PM EDT | HAIL 1 | Linesville, PA | |
| Sep 9, 2:45 PM EDT | TSTM WND DMG | Meadville, PA | MULTIPLE TREES DOWN. |
| Sep 9, 2:50 PM EDT | HAIL 0.75 | Meadville, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 169 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 091814
SVRCLE
PAC039-091930-
/O.NEW.KCLE.SV.W.0316.060909T1813Z-060909T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
213 PM EDT SAT SEP 9 2006
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA
* UNTIL 330 PM EDT
* AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 10
MILES SOUTHWEST OF LINESVILLE...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE MEADVILLE.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4165 7989 4160 7989 4157 7991 4149 8000
4149 8013 4148 8014 4149 8041 4151 8051
4168 8051
$$
KIELTYKA2 follow-up statements
000
WWUS51 KCLE 091843
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
243 PM EDT SAT SEP 9 2006
PAC039-091930-
/O.CON.KCLE.SV.W.0316.000000T0000Z-060909T1930Z/
CRAWFORD PA-
243 PM EDT SAT SEP 9 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 PM EDT FOR
CRAWFORD COUNTY...
AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS
LOCATED NEAR LINESVILLE...AND MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
MEADVILLE...
LAT...LON 4165 7989 4160 7989 4157 7991 4149 8000
4149 8013 4148 8014 4149 8041 4151 8051
4168 8051
$$
BM000
WWUS51 KCLE 091933
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
333 PM EDT SAT SEP 9 2006
PAC039-091943-
/O.EXP.KCLE.SV.W.0316.000000T0000Z-060909T1930Z/
CRAWFORD PA-
333 PM EDT SAT SEP 9 2006
...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY EXPIRED AT
330 PM EDT...
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM OTHER THUNDERSTORMS ACROSS THE SOUTHERN PART OF
THE COUNTY.
LAT...LON 4165 7989 4160 7989 4157 7991 4149 8000
4149 8013 4148 8014 4149 8041 4151 8051
4168 8051
$$
BMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 1:55 PM EDT, 18 minutes earlier.
Area forecast discussion, Sep 9, 1:55 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 155 PM EDT SAT SEP 9 2006 .AVIATION(18Z-18Z)... FIRST WIND SHIFT CAUSING SOME SHOWERS AND THUNDERSTORMS IN EXTREME NORTHERN OHIO THE WIND SHIFT TO THE NORTHEAST IS OVER LAKE ERIE. THE BEST MOISTURE IS BEHIND THE COLD FRONT...SOME SHOWERS AND THUNDERSTORMS CAN OCCUR MAINLY OVER NORTHEAST OHIO AND NW PA. IFR CEILING IN MICHIGAN WILL COME DOWN. SOME IMPROVEMENT TO MVFR CIGS WILL OCCUR AFTER 12Z. && .SHORT TERM UPDATE (TODAY)... UPDATED TO REMOVE TIMING FOR SHOWERS AND THUNDERSTORMS AND TO ADD CLOUD TRENDS. && .SHORT TERM (TODAY THRU MON NIGHT)... CDFNT FM SRN LK MI NE THRU THE FLINT MI VCNTY. ETA12 DROPS IT INTO NRN OH/NWRN PA BTWN 12-15Z. MANUAL POSITIONS SUGGEST THE FRONT CLEARS THE AREA TO THE SOUTH BY 18Z ALTHOUGH 18Z ETA12 PROG HANGS THE BOUNDARY UP IN THE NW AS A WK WV DEVLPS...SUGGESTING THE POSITION MAY BE CLOSER TO A KDFI-KPHD LINE. MOST OF THE CLOUD COVER AND PCPN IS ALG AND POST FRONT ALTHOUGH NERN OH/WRN PS HAS SEE SCT SHWRS/TSTMS OVRNGT. WL NEED TO INCLUDE A TREND IN CLOUDS TDA SINCE WE SHOULD SEE SOME SS AT LEAST TO START OUT WITH. COULD ALSO END UP WITH A PARTLY SUNNY AFTERNOON BUT WILL TREND WITH INCRSG CLOUDS MOST AREA...AND TO MC IN THE NERN ZONES. XPC MOST OF THE PCPN FROM LATE MORNING ON ALTHUGH CANNOT DISCOUNT CRNT ACTVTY. CDFNT DROPS SOUTH OF THE AREA THIS EVG/TNGT AND EVENTUALLY STALLS ACRS THE LOWER OH VLY AS THE SFC HIGH TO OUR NORTH DRIFTS E ACRS THE GRTLKS. ENSEMBLE MEAN BUILDS THE HIGH A BIT FURTHER SOUTH-EAST THAN THE OPERATIONAL MDLS WHICH WOULD TEND TO BRING IN DRIER AIR TO THE AREA SPCLY NE THRU THE SHORT TERM. NGM/NAM/GFS IN GNRL AGREEMENT HWVR IN THAT ALL THREE SHOW A GOOD AMOUNT OF MSTR ACRS THE AREA TNGT THROUGH MONDAY NIGHT...ENOUGH TO GO WITH MOSTLY CLOUDY THRU MUCH OF THE SHORT TERM. BEST CHC FOR PC WOULD BE ACRS THE FAR NE SO WILL PLACE IN FCST THERE SUNDAY THRU MONDAY. AS FOR PCPN WL CONTINUE WITH CHC POPS TNGT POST FRONT AND THEN DRY OUT THE AREA FOR SUNDAY. SUNDAY NIGHT WILL BRING CHC POPS BACK INTO THE NW AS SYSTEM IN THE CNTRL PLAINS MOVES TWRD THE OH VLY. MONDAY GFS AND NAM BOTH SHOWING THE FRONT MOVG BACK INTO THE AREA AHEAD OF THE SFC LOW WITH DP MSTR IN PLACE. WL CONT POPS MONDAY NIGHT AS WELL. && .LONG TERM TUESDAY THROUGH FRIDAY)... TUES THRU THURSDAY LOOKS MOIST AND UNSTABLE AS THE GFS DVLPS AN UPPR LOW ACRS THE GRTLKS. WL NEED TO KEEP CHC POPS IN THE FCST THRU AT LEAST WEDNESDAY AND CONTINUE MC SKIES THRU THURSDAY. THURSDAY NIGHT INTO FRIDAY XPC CLRG AS LOW MOVES EAST OF THE AREA. NO BIG CHG IN TEMPS. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...TK LONG TERM...TK AVIATION...KIELTYKA
Hazardous weather outlook, Sep 9, 6:02 AM EDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...RESENT NATIONAL WEATHER SERVICE CLEVELAND OH 602 AM EDT SAT SEP 9 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-101015- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 602 AM EDT SAT SEP 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL PASS THROUGH THE LOWER GREAT LAKES REGION TODAY BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION. WHILE ORGANIZED SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS COULD PRODUCE GUSTY WINDS OR MARGINALLY SEVERE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 3:00 PM EDT | Flash Flood Warning | CLE | Crawford | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.